Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Besov spaces on closed subsets of $ {\bf R}\sp n$

Author: Alf Jonsson
Journal: Trans. Amer. Math. Soc. 341 (1994), 355-370
MSC: Primary 46E35
MathSciNet review: 1132434
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Motivated by the need in boundary value problems for partial differential equations, classical trace theorems characterize the trace to a subset $ F$ of $ {\mathbb{R}^n}$ of Sobolev spaces and Besov spaces consisting of functions defined on $ {\mathbb{R}^n}$, if $ F$ is a linear subvariety $ {\mathbb{R}^d}$ of $ {\mathbb{R}^n}$ or a $ d$-dimensional smooth submanifold of $ {\mathbb{R}^n}$. This was generalized in [2] to the case when $ F$ is a $ d$-dimensional fractal set of a certain type. In this paper, traces are described when $ F$ is an arbitrary closed set. The result may also be looked upon as a Whitney extension theorem in $ {L^p}$.

References [Enhancements On Off] (What's this?)

  • [1] E. M. Dyn′kin, Free interpolation by functions with a derivative from 𝐻¹, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 126 (1983), 77–87 (Russian, with English summary). Investigations on linear operators and the theory of functions, XII. MR 697427
  • [2] Alf Jonsson and Hans Wallin, Function spaces on subsets of 𝑅ⁿ, Math. Rep. 2 (1984), no. 1, xiv+221. MR 820626
  • [3] A. Jonsson and H. Wallin, A trace theorem for generalized Besov spaces with three indexes, Fourier analysis and approximation theory (Proc. Colloq., Budapest, 1976), Vol. I, Colloq. Math. Soc. János Bolyai, vol. 19, North-Holland, Amsterdam-New York, 1978, pp. 429–449. MR 540320
  • [4] A. L. Vol′berg and S. V. Konyagin, A homogeneous measure exists on any compactum in 𝑅ⁿ, Dokl. Akad. Nauk SSSR 278 (1984), no. 4, 783–786 (Russian). MR 765294

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E35

Retrieve articles in all journals with MSC: 46E35

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society